Alert archive / Oklahoma / Special Weather Statements in 2011
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at May 31, 2011, 6:13 AM CDT for Creek County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2011, 6:13 AM CDT (11:13 UTC)
- Expired
- May 31, 2011, 7:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
County Creek County, OK
The radar
The Tulsa radar (KINX), 65 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 11.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2627 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
213
WWUS84 KTSA 311113
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
613 AM CDT TUE MAY 31 2011
OKZ059-060-064-311200-
CREEK OK-PAWNEE OK-TULSA OK-
613 AM CDT TUE MAY 31 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN CREEK...EASTERN PAWNEE AND WESTERN TULSA
AT 613 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTHWEST
OF MANNFORD...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TULSA...GRAY...SAND SPRINGS...
JENKS...WESTPORT...MANNFORD...KELLYVILLE AND SAPULPA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3623 9635 3622 9633 3622 9626 3621 9624
3619 9625 3618 9627 3616 9626 3616 9607
3601 9593 3587 9648 3598 9659
TIME...MOT...LOC 1113Z 233DEG 27KT 3597 9645
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 31, 6:06 AM CDT, 7 minutes earlier.
Area forecast discussion, May 31, 6:06 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 606 AM CDT TUE MAY 31 2011 .DISCUSSION... A COLD FRONT WILL APPROACH THE NRN OK TAF SITES TODAY...THEN STALL ACROSS ERN OKLAHOMA BEFORE LIFTING NORTH TONIGHT. WILL INCLUDE A CB GROUP ACROSS THE OK TAF SITES AS COVERAGE OF STORMS IN THE VICINITY OF THE BOUNDARY IS EXPECTED TO REMAIN LOW. VFR CATEGORIES WILL BE MAINTAINED THROUGH THE TAF PERIOD AT ALL SITES. && .PREV DISCUSSION... /ISSUED 327 AM CDT TUE MAY 31 2011/ DISCUSSION... ONGOING CONVECTION ACROSS SOUTHERN KS AND FAR NORTH CENTRAL OK WILL CONTINUE TO SPREAD EASTWARD THROUGH THE MORNING...WITH THE ASSOCIATED SURFACE FRONT AND/OR OUTFLOW PUSHING INTO NE OK AND POSSIBLY FAR NW AR BY EARLY AFTERNOON. THIS BOUNDARY WILL THEN SERVE AS A FOCUS FOR ADDITIONAL AFTERNOON STORMS. EXPECTED AFTERNOON STORM COVERAGE APPEARS TO BE LIMITED GIVEN RISING MID LEVEL HEIGHTS IN WAKE OF VIGOROUS NORTHERN PLAINS WAVE. HOWEVER AFTERNOON INSTABILITIES WILL SUPPORT A RISK OF SEVERE WEATHER WITH THE STRONGER UPDRAFTS WITH DOWNBURST WINDS THE MOST LIKELY IMPACT. THE BOUNDARY WILL BEGIN TO LIFT NORTHWARD TONIGHT...WITH RENEWED LOW LEVEL JET FOCUSING TO OUR WEST AND LIKELY IGNITING STORMS AHEAD OF RETREATING BOUNDARY. THESE STORMS WILL SPREAD NORTHEASTWARD WITH TIME AND POSSIBLY CLIP PORTIONS OF FAR NE OK LATE TONIGHT INTO WEDNESDAY MORNING. THEREAFTER...RIDGING ALOFT WILL AMPLIFY THROUGH THE CENTRAL U.S. WITH THE CENTER OF THE UPPER HIGH SHIFTING WESTWARD NEARER THE REGION. THIS WILL ENSURE TEMPERATURES WELL ABOVE NORMAL WITH EARLY SEASON HEAT STRESS IMPACTS POSSIBLE BY LATE IN THE WORK WEEK. MODELS HAVE BEEN CONSISTENT ON BRINGING AN EASTERLY WAVE ACROSS THE SOUTHEASTERN STATES...AND EVENTUALLY NEAR OUR AREA TOWARD THE WEEKEND. THIS WILL DEEPEN THE MOISTURE AND FAVOR TERRAIN AIDED CONVECTION OVER THE WEEKEND INTO NEXT WEEK. THIS ADDITIONAL CLOUD COVER WILL TEMPER HIGH TEMPS A BIT ESPECIALLY FOR EASTERN AREAS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99
Hazardous weather outlook, May 31, 5:02 AM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 502 AM CDT TUE MAY 31 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 502 AM CDT TUE MAY 31 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. ONSET...THIS MORNING DISCUSSION... THUNDERSTORMS HAVE BEEN ONGOING ACROSS NORTHERN OKLAHOMA OVERNIGHT AHEAD OF AN APPROACHING COLD FRONT. THIS COLD FRONT IS EXPECTED TO STALL ACROSS NORTHEAST OKLAHOMA THIS AFTERNOON AND RETREAT NORTH LATER TONIGHT AS A WARM FRONT. WHILE THIS BOUNDARY AND OUTFLOW FROM ONGOING CONVECTION WILL SERVE AS FOCUS FOR STORMS...OVERALL COVERAGE WILL REMAIN LIMITED AS MID LEVEL HEIGHT RISES BUILD INTO THE PLAINS TODAY. HOWEVER...ONE OR TWO STORMS MAY BRIEFLY BECOME SEVERE...AND WILL BE CAPABLE OF PRODUCING QUARTER SIZE HAIL THIS AFTERNOON IN THE WARM AND HUMID AIRMASS AHEAD OF THE COLD FRONT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...NO HAZARDS. THURSDAY...HIGH WIND POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... UPPER RIDGING TO REMAIN IN CONTROL FOR THE REST OF THE WORK WEAK. BY THE WEEKEND AN INTO NEXT WEEK...A WEST WARD MOVING UPPER WAVE WILL COMPROMISE THE UPPER RIDGE SOME...RESULTING IN INCREASED MID LEVEL MOISTURE TO RETURN...WHICH MAY RESULT IN SCATTERED...DIURNALLY DRIVEN CONVECTION...PARTICULARLY OVER THE TERRAIN AREAS ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, May 31, 5:48 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
548 AM CDT TUE MAY 31 2011
OKZ064-311115-
CREEK OK-
548 AM CDT TUE MAY 31 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN CREEK
AT 549 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF SHAMROCK...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHAMROCK...DRUMRIGHT...KELLYVILLE
AND SAPULPA.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3611 9630 3608 9629 3608 9612 3596 9606
3579 9662 3579 9663 3598 9663
TIME...MOT...LOC 1049Z 247DEG 37KT 3590 9658Special weather statement, May 31, 6:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
613 AM CDT TUE MAY 31 2011
OKZ059-060-064-311200-
CREEK OK-PAWNEE OK-TULSA OK-
613 AM CDT TUE MAY 31 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN CREEK...EASTERN PAWNEE AND WESTERN TULSA
AT 613 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTHWEST
OF MANNFORD...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TULSA...GRAY...SAND SPRINGS...
JENKS...WESTPORT...MANNFORD...KELLYVILLE AND SAPULPA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3623 9635 3622 9633 3622 9626 3621 9624
3619 9625 3618 9627 3616 9626 3616 9607
3601 9593 3587 9648 3598 9659
TIME...MOT...LOC 1113Z 233DEG 27KT 3597 9645The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 5:48 AM CDT | Special Weather Statement | TSA | Creek | 27 min |
Nearby
Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.